Alert archive / Connecticut / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2022, 2:30 PM EDT for Capitol Planning Region, Connecticut. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2022, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 21, 2022, 3:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:47 PM EDT | TSTM WND DMG | 2 Nne Wolcott, CT | TREE DOWN ON HOUSE ON AVERYLL AVENUE IN WOLCOTT CT. |
| Jul 21, 2:47 PM EDT | TSTM WND DMG | 2 Nne Wolcott, CT | TREE DOWN ON WIRES ON EDGEWATER DRIVE IN WOLCOTT CT. |
| Jul 21, 2:58 PM EDT | TSTM WND DMG | Southington, CT | TREE DOWN ON LONG BOTTOM ROAD. |
| Jul 21, 2:58 PM EDT | TSTM WND DMG | Southington, CT | TREE DOWN ON WIRES ON MARIAN AVENUE. |
| Jul 21, 2:58 PM EDT | TSTM WND DMG | Southington, CT | TREES DOWN ON WIRES. |
| Jul 21, 2:58 PM EDT | TSTM WND DMG | Southington, CT | TREE DOWN ON SUMMIT STREET. RELAYED BY AMATEUR RADIO. |
| Jul 21, 3:30 PM EDT | TSTM WND DMG | 1 Nne Wethersfield, CT | CLEARFIELD ROAD - LARGE BRANCHES DOWN IN THE BACKYARD, WIRES DOWN ON HAROLD STREET, OLNEY ROAD - MULTIPLE WIRES DOWN WITH 1 BRANCH DOWN ON WIRES, 105 CHURCH STREET - TREE BRANCH DOWN ON WIRES, 292 PROSPECT STREET - BRANCH ON TOP OF ROOF OF A HOUSE. REPORTED BY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
967
WUUS51 KBOX 211830
SVRBOX
CTC003-211930-
/O.NEW.KBOX.SV.W.0029.220721T1830Z-220721T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
230 PM EDT Thu Jul 21 2022
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Hartford County in northern Connecticut...
* Until 330 PM EDT.
* At 230 PM EDT, severe thunderstorms were located along a line
extending from near Northwest Harwinton to Thomaston to near
Woodbury Center, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Windsor,
Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield,
Berlin, Rocky Hill, Avon and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4181 7295 4188 7295 4190 7291 4195 7290
4200 7255 4162 7248 4165 7251 4164 7266
4163 7271 4160 7272 4155 7282 4157 7283
4155 7285 4156 7288 4156 7294 4163 7293
4164 7299 4179 7302
TIME...MOT...LOC 1829Z 264DEG 26KT 4178 7304 4168 7308 4154 7327
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BL2 follow-up statements
110
WWUS51 KBOX 211847
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
247 PM EDT Thu Jul 21 2022
CTC003-211930-
/O.CON.KBOX.SV.W.0029.000000T0000Z-220721T1930Z/
Hartford CT-
247 PM EDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN HARTFORD COUNTY...
At 246 PM EDT, severe thunderstorms were located along a line
extending from Burlington to Terryville to Woodbury Center, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4181 7295 4192 7254 4162 7248 4165 7251
4164 7266 4163 7271 4160 7272 4155 7282
4157 7283 4155 7285 4156 7288 4156 7294
4163 7293 4164 7299 4179 7302
TIME...MOT...LOC 1846Z 253DEG 28KT 4176 7297 4166 7301 4152 7320
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BL851
WWUS51 KBOX 211910
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
310 PM EDT Thu Jul 21 2022
CTC003-211930-
/O.CON.KBOX.SV.W.0029.000000T0000Z-220721T1930Z/
Hartford CT-
310 PM EDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL HARTFORD COUNTY...
At 310 PM EDT, a severe thunderstorm was located over New Britain,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4179 7293 4192 7254 4162 7248 4165 7251
4164 7266 4163 7271 4160 7272 4155 7282
4157 7283 4158 7283 4166 7289
TIME...MOT...LOC 1910Z 263DEG 25KT 4168 7279
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:02 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 21, 2:02 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
202 PM EDT Thu Jul 21 2022
.SYNOPSIS...
Heat and humidity will persist through the upcoming weekend and
possibly lingering into Monday before more seasonable and less humid
conditions arrive by next Tuesday. A cold front will bring scattered
strong to severe thunderstorms today in the interior. Otherwise,
mainly dry weather into next weekend. Another cold front may bring a
round of showers and storms sometime late Sunday into Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
135 PM Update:
Severe T-storm Watch 479 continues, along with heat advisory.
Severe risk continues to evolve at least on a regional basis,
with a couple instances of supercell structures which have
occurred in the last couple hrs northeast of Albany NY and
towards the lower Hudson/northern NJ. However it now appears
that scattered strong/severe risk level is beginning to
increase with a broken line of cells developing over the
Berkshires into Litchfield County in CT. These storms will
continue to move ENE in the next hour or so. Moderately strong
values of instability (1500-2000 J/kg MLCAPE, up to 2500 J/kg
MLCAPE in the CT Valley) are noted across most of SNE, and
Doppler wind profilers from ENX radar show increasing mid-level
winds supporting effective shear values favoring organized
multicells with occasional supercells. However the prefrontal
trough across western MA/CT and into adjacent central MA will be
the main focus for severe storms at least through 4 PM. Will
re-assess the Severe Watch into eastern MA/RI if developing
storms make it to these areas.
It remains hot and quite humid with dewpoints in the low to mid
70s. Several sites have already seen temperatures reach the 90s.
Continue to practice appropriate heat-related precautions.
Previous discussion from 1035 AM:
Tweaked PoP/Wx slightly but overall no significant change
regarding the forecast for today. Oppressive heat and humidity
will be the main story for most residents in Southern New
England today. However developing scattered severe t-storms
across interior MA/northern CT still looks on track, with a
lesser and later strong t-storm risk into the Boston-Providence
I-95 corridor. Given the best chance for strong/severe storms is
mainly in northern CT and western, central and northern MA
today, I've issued a Special Weather Statement to raise
awareness just for these areas.
Hot and humid! Current temperatures are already in the upper 80s
in the CT Valley, inside of I-495 and in the Merrimack Valley.
Heat Advisories still continue with no changes made with this
update; it is possible that some areas may flirt with excessive
heat criteria mainly in eastern MA given that clouds/storms may
increase across the interior but it's still too uncertain to
upgrade any area(s). As winds are lighter today, won't get
really any relief from breezes. Make sure to take frequent
breaks in shaded and preferably air conditioned cooled
buildings, stay hydrated and check in on elderly and pets in
this level of heat!
Regarding the severe weather potential today, one of the biggest
limiting factors is the lack of better height falls/troughing,
which looks to be focused toward northern and northwest New
England. This is especially the case for eastern MA and RI. Better
mid- level winds will also be primarily confined to
VT/NH/northern NY. With 12Z RAOBs indicating convective
temperatures around 88 to 91F and given a humid air mass, there
won't be much to inhibit convection once we start seeing air
temps reach the low 90s. Nonetheless, latest guidance shows
moderately strong amounts of instability with about 35-40 kt of
effective layer shear that would support scattered severe
storms. In addition, hodographs lengthen as 700-500 mb winds
improve (if only slightly) in the 18-22z window from ORH/IJD
westward. The 12z CAMs are blossoming slightly more storm
coverage than the overnight guidance indicated, with initial
development on the pre-frontal windshift in eastern NY, western
MA/western CT toward noon-2 PM, with the most active period
seemingly centered around 2 to 8 PM with storms moving toward
the ENE. The greatest risk in this area is for gusty to locally
damaging straight line winds and torrential rainfall, with hail
secondary risk. Following the hodograph, with storms moving
toward the ENE today, any storm cells that can move toward the
east or east- southeast would be subject to higher storm-
relative helicity in the 0-1 km layer and thus need to be
monitored for rotation/possible brief tornado. At the moment,
the risk still appears lesser across the BOS- PVD I-95 corridor
and would be centered around or later than 6 PM for these areas.
And the risk is nil towards srn RI, SE MA and the Cape/Islands
where considerable fog will be tough to shake free under thermal
inversion.
Previous discussion:
Highlights...
* A few strong to severe t-storms possible this afternoon in the
interior
* Oppressive heat and humidity
Stratus and patchy fog over the Cape/Islands and portions of the
south coast will dissipate by mid morning, otherwise sunshine will
give way to sct-bkn diurnal cu and some high clouds. 925 mb temps 26-
27C support highs in the mid 90s, mainly across the CT valley and NE
MA but somewhat cooler across RI and SE MA and especially
Cape/Islands as a strengthening S/SW wind develops. 925 mb temps
here will be a little cooler, around 24C with expected highs upper
80s to lower 90s. Despite the somewhat cooler temps here, increasing
dewpoints into the low to perhaps mid 70s will result in more
oppressive conditions. Further in the interior, dewpoints during the
peak of the heat will be in the upper 60s to lower 70s. This will
lead to heat indices peaking at 98-103 across eastern MA/RI and
portions of the CT valley.
Severe weather threat continues this afternoon, mainly across the
interior. Plenty of instability with MLCAPES 1500-2000 J/kg combined
with decent 0-6km shear 30-35 kt support a few strong to severe
storms, focused across interior MA into CT, roughly west of LWM-IJD
which is where best updraft helicity and somewhat stronger forcing
for ascent is located ahead of the mid level trough. Storms could
develop in western MA as early as noon but main threat will likely
be 2-8 pm. However, not looking at a widespread severe event as deep
layer shear is not overly impressive and perhaps more important, the
mid level trough and shortwave energy is lifting NE from the Gt
Lakes with max height falls remaining to the north. Most of the CAM
members from the HREF are showing mainly sct storms with somewhat
limited areal coverage, likely a result of weakening forcing for
ascent. Only WRF-ARW is indicating a solid line of storms moving
through the interior. Damaging wind will be the main threat,
although given 0-1km helicity 100-150 m2/s2 can't rule out an
isolated tornado with any discrete storms that move to the right of
the mean wind, but this is a low probability.
Further east, it is unlikely convection will hold together as it
approaches RI and SE MA as storms move into a more stable
environment with weakening shear and get further removed from better
forcing to the NW. As a result, expecting dry conditions across
RI/SE MA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
Any leftover convection will dissipate in the evening, otherwise
mainly dry weather. Stratus and fog will likely redevelop over the
Cape/Islands by evening and may expand across portions of the south
coast. Weak front with wind shift to W/NW and a drop in dewpoints
will move across SNE but probably not clearing the Cape/Islands
until late tonight so stratus and fog could linger for most of the
night. Lows will range from the mid 60s interior northern and
western MA to lower 70s near the coast. Dewpoints will fall through
the 60s overnight but likely remaining near 70 along the south
coast.
Friday...
Another hot day as 925 mb temps 26-27C support highs in the mid 90s
across much of SNE with modest westerly flow, although a bit cooler
along the immediate south coast and Cape Cod as winds turn SW. Also
cooler over higher terrain. However, it will be a drier airmass as
PWATs drop to around 1-1.2" and boundary layer mixing allow
dewpoints to fall into the low 60s in the afternoon with even some
upper 50s in northern MA, although higher dewpoints near the south
coast. Heat indices will be similar to actual air temps and
certainly not as oppressive as today.
CAMs are indicating convection developing to the west in the
afternoon which may spill into western New Eng by late in the day.
We have a dry forecast at this time as best instability remains to
the west but may have to introduce low pops with later forecasts.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights
* Heat becomes even more oppressive this weekend, peaking Sunday
where highs could approach 100 deg.
* A cold front brings showers and thunderstorms late Sunday into
Monday, as well as breaks the heat wave.
Details...
This weekend...
The ongoing heat and humidity looks to build even stronger this
weekend. While it has certainly be hot over the last few days, we
have gotten into a heatwave despite the height fields running near
normal according to the NAEFS ensemble situational awareness table.
This is going to change heading into the weekend, with height fields
rising to 95th percentile in addition to temperature fields near max
of local ensemble climatology.
Both the 00z GFS and ECMWF are hinting at potentially widespread
mid to upper 90s daytime highs this weekend as the H5 ridge builds
in stronger over our area. What is concerning is that there is some
ensemble guidance support, with all the ensemble members showing
above 90 deg for highs and even several members showing above 100
deg for highs especially across the Merrimack Valley. Sunday looks
to be the hotter day of the two with a deep southwest flow, as
opposed to Saturday where the lighter gradient winds will allow for
sea breeze development. With temps mid 90s to low 100s on Sunday,
dew points around 70 will yield 105+ heat index values. So Excessive
Heat headlines could eventually be required. Forecast wise, have
utilized 90th percentile guidance for high temperatures and 75th
percentile for overnight lows this weekend.
There could be a couple of limiting factors for widespread 105-110
heat indices. 1) Sea breeze development and/or associated showers
along the boundary. 2) Bufkit soundings show deep mixing up to 800mb
especially on Sunday. This might allow lower dew points on top of
the boundary layer to be mixed down to the surface, and in turn
lower heat index values. The counter argument for the second
limiting factor is that the dew points on top of the boundary layer
would be quite elevated given the deep southwest flow.
Monday into Wednesday...
It looks like we finally cool off by early next week thanks to a
stronger push of cooler/drier air. That would likely be preceded by
a round of showers and thunderstorms, but it is too premature to be
too precise with the timing or severity of those storms. With some
areas possibly reaching 90s on Monday, some folks could have
experienced a 7 day heat wave (at least 3 days of 90+ highs) when
the heat finally breaks.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update:
Rest of the Afternoon (through 00z Friday): Moderate
confidence.
LIFR near south coast, Cape and Islands due to fog and stratus.
SCT strong/severe storms most favored in the 19-00z window
mainly from ORH-BED westward where VCTS indicated; it is
possible TSRA could develop into the BOS-PVD corridor by 22z but
carried VCSH for these airports and will tempo if greater risk
develops. Storms may produce frequent lightning, hail and strong
wind gusts capable of local turbulence, along with brief IFR
visby rain if a direct hit. S/SW winds around 10-14 kt gusts to
20-25 kt.
Tonight: High confidence.
SCT strong storms diminish thru 02z to VFR. Leftover IFR to
VLIFR stratus/fog to continue and/or re-develop for the Cape
airports and the Islands. SW winds shift to W and decrease to 5
kt or less.
Friday into Friday Night: High confidence.
LIFR/VLIFR fog/stratus should erode by 16z. VFR. Low prob of
ISO TSRA mainly for BAF into BDL but too uncertain. Any storms
which do develop diminish by sundown to VFR for the evening,
except renewed LIFR-VLIFR fog Cape and Islands. W winds around
8-12 kt, gusts around 18-20 kt.
KBOS...High confidence in TAF. Low risk for a brief t-storm late
afternoon but higher risk will be to the north and west.
KBDL...High confidence in TAF. Scattered t-storms possibly
impacting BDL 18-23z.
Outlook /Friday Night through Monday/...
Friday Night through Saturday Night: VFR.
Sunday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA, isolated TSRA.
Sunday Night through Monday: Mainly MVFR, with areas VFR
possible. Breezy. Chance SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Increasing S/SW flow today into this evening with gusts up to 25 kt
developing with building seas. SCA expanded to all waters. Winds
diminish overnight and shift to W with weak frontal passage. Mainly
SW winds below 20 kt Fri. Vsbys will be reduced in patchy fog this
morning, then again late today into tonight as fog redevelops. Good
vsbys Fri. A weakening shower or t-storm may impact NE MA waters
later today.
Outlook /Friday Night through Monday/...
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Saturday through Saturday Night: Winds less than 25 kt. Seas
locally approaching 5 ft.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers, isolated thunderstorms.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of rough seas. Chance of rain showers,
isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>006-
010>021-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>006.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ230-
236.
Small Craft Advisory until 11 PM EDT this evening for ANZ231-
250-251.
Small Craft Advisory until 1 AM EDT Friday for ANZ232>234.
Small Craft Advisory until 8 PM EDT Friday for ANZ235-237-
254>256.
&&
SYNOPSIS...KJC/Chai
NEAR TERM...KJC/Loconto/Chai
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...Loconto
MARINE...KJC/Loconto/ChaiHazardous weather outlook, Jul 21, 4:10 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 410 AM EDT Thu Jul 21 2022 CTZ002>004-MAZ003>006-010>021-026-RIZ001>006-220815- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI- 411 AM EDT Thu Jul 21 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-007>009-022>024-RIZ007-008-220815- Western Franklin MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Barnstable MA-Dukes MA-Nantucket MA-Newport RI- Block Island RI- 411 AM EDT Thu Jul 21 2022 This Hazardous Weather Outlook is for northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-220815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 411 AM EDT Thu Jul 21 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 21, 10:01 AM EDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1001 AM EDT Thu Jul 21 2022 CTZ002>004-MAZ002>006-008>012-026-211600- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 1001 AM EDT Thu Jul 21 2022 ...Scattered Strong to Severe Thunderstorms Are Possible This Afternoon into Early This Evening... Scattered thunderstorms are expected to develop this afternoon into early this evening across portions of northern Connecticut and in western, central and northern Massachusetts. Some may become locally severe, producing primarily damaging straight-line wind gusts and brief torrential rainfall. However, hail up to one inch in diameter and a brief tornado can't be ruled out in severe thunderstorms. Thunderstorms are expected to develop in eastern New York and into western portions of Massachusetts and Connecticut as soon as noon, then moving east-northeast through this afternoon and early tonight. The period of greatest strong to severe thunderstorm risk is between 200 and 800 PM. Make sure to have multiple ways to receive statements and warnings, and stay tuned to local media, televison and radio outlets on this developing weather situation. Loconto
Special weather statement, Jul 21, 2:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
204 PM EDT Thu Jul 21 2022
CTZ002-003-MAZ002-003-008>011-211900-
Hartford CT-Tolland CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
204 PM EDT Thu Jul 21 2022
...Strong thunderstorms moving into the Connecticut River Valley
region through 300 PM...
At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heath Massachusetts southward to around
New Milford Connecticut. Movement was northeast at 20 mph. These
thunderstorms may strengthen, so pay close attention to changing
weather conditions.
HAZARD...Winds in excess of 40 mph and hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.
&&
LAT...LON 4227 7300 4232 7304 4274 7287 4272 7235
4162 7248 4165 7251 4164 7266 4155 7282
4157 7285 4154 7285 4156 7295 4163 7293
4164 7299 4180 7302 4181 7295 4197 7289
4197 7303 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1800Z 241DEG 17KT 4273 7284 4165 7327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NASHSpecial weather statement, Jul 21, 2:22 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
222 PM EDT Thu Jul 21 2022
MAZ003-004-211900-
Northern Worcester MA-Eastern Franklin MA-
222 PM EDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern
Worcester and northeastern Franklin Counties through 300 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or 7 miles southeast of Greenfield, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Orange, Deerfield, Athol, Winchendon, Montague, Ashburnham,
Sunderland, Northfield, Leverett, Erving, Shutesbury, Phillipston,
Gill, Royalston, New Salem, Wendell and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.
&&
LAT...LON 4271 7197 4270 7195 4247 7251 4254 7262
4273 7240
TIME...MOT...LOC 1822Z 228DEG 25KT 4254 7249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:04 PM EDT | Special Weather Statement | BOX | 56 min | |
| Jul 21, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 20 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.